Alert archive / Nevada / Wind Advisories in 2022
Wind Advisory 3, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 13, 2022, 11:04 AM PST for Nye County, Nevada. It took effect at Feb 15, 2022, 7:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2022, 11:04 AM PST (19:04 UTC)
- In effect from
- Feb 15, 2022, 7:00 AM PST
- Expired
- Feb 15, 2022, 7:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3916 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
249 WWUS75 KLKN 131904 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1104 AM PST Sun Feb 13 2022 NVZ040-041-150215- /O.NEW.KLKN.WI.Y.0003.220215T1500Z-220216T0300Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 1104 AM PST Sun Feb 13 2022 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST TUESDAY... * WHAT...North winds 25 to 35 mph gusting 40 to 50 mph expected. * WHERE...Northwestern Nye County and Northeastern Nye County. * WHEN...From 7 AM to 7 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust may reduce visibilities at times, and high profile vehicles may experience travel challenges, especially along west to east routes. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
5 follow-up statements
309 WWUS75 KLKN 141153 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 353 AM PST Mon Feb 14 2022 NVZ040-041-150300- /O.CON.KLKN.WI.Y.0003.220215T1500Z-220216T0300Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 353 AM PST Mon Feb 14 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST TUESDAY... * WHAT...North winds 25 to 35 mph gusting 40 to 50 mph expected. * WHERE...Northwestern Nye County and Northeastern Nye County. * WHEN...From 7 AM to 7 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust may reduce visibilities at times, and high profile vehicles may experience travel challenges, especially along west to east routes. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
143 WWUS75 KLKN 142208 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 208 PM PST Mon Feb 14 2022 NVZ040-041-151315- /O.CON.KLKN.WI.Y.0003.220215T1500Z-220216T0300Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 208 PM PST Mon Feb 14 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST TUESDAY... * WHAT...North winds 25 to 35 mph gusting 40 to 50 mph expected. * WHERE...Northwestern Nye County and Northeastern Nye County. * WHEN...From 7 AM to 7 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust may reduce visibilities at times, and high profile vehicles may experience travel challenges, especially along west to east routes. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
598 WWUS75 KLKN 151023 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 223 AM PST Tue Feb 15 2022 NVZ040-041-160130- /O.CON.KLKN.WI.Y.0003.220215T1500Z-220216T0300Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 223 AM PST Tue Feb 15 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING... * WHAT...North winds 25 to 35 mph gusting 40 to 50 mph expected. * WHERE...Northwestern Nye County and Northeastern Nye County. * WHEN...From 7 AM to 7 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust may reduce visibilities at times, and high profile vehicles may experience travel challenges, especially along west to east routes. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
922 WWUS75 KLKN 152208 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 208 PM PST Tue Feb 15 2022 NVZ040-041-160300- /O.CON.KLKN.WI.Y.0003.000000T0000Z-220216T0300Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 208 PM PST Tue Feb 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northwestern Nye County and Northeastern Nye County. * WHEN...Now to 7 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust may reduce visibilities at times, and high profile vehicles may experience travel challenges, especially along west to east routes. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
919 WWUS75 KLKN 160234 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 634 PM PST Tue Feb 15 2022 NVZ040-041-160345- /O.EXP.KLKN.WI.Y.0003.000000T0000Z-220216T0300Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 634 PM PST Tue Feb 15 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... Winds are subsiding across central NV this evening. As such, the wind advisory will be expiring on schedule at 7pm this evening. $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 13, 2:54 AM PST, 8 hours 10 minutes earlier.
Area forecast discussion, Feb 13, 2:54 AM PST, 8 hours 10 minutes before
Area Forecast Discussion National Weather Service Elko NV 254 AM PST Sun Feb 13 2022 .SYNOPSIS...Above average temperatures in the 50s and 60s continue Today and Monday. However, a cold frontal passage later Monday will bring breezy conditions and unsettled weather heading into Tuesday. && .SHORT TERM...Today through Monday night. High pressure sticks around to end the weekend with sunny skies, light winds and above normal temperatures for much of the area. In general highs will be in the 60s for many valley areas. Towards this evening the high pressure will lose its grip over the region, and some cloud cover will start to spill into Humboldt heading into Monday. Lows will be in the 20s and 30s. Monday will bring the last of the above normal temperature as many areas will see 50s and 60s. An approaching weather system, out of the Pacific northwest, will produce breezy conditions late Monday afternoon towards evening, across northern Nevada. This system will continue to progress south and east Monday evening, winds will back off but snow will begin to fall and spread across Humboldt and Elko counties before moving south Tuesday. .LONG TERM...Tuesday through next Saturday. By early Tuesday morning the trough energy and associated cold front that dropped through the Pacific NW will have progressed far enough south and east to bring snow to all of northern and portions of central NV. Most valleys are still expected to see an inch or less of snow with this system, with 1-3 inches in most mountains, though mountains in Elko County could see up to 6 inches by Tuesday afternoon. Along and behind the frontal passage, winds will shift to northwesterly and remain gusty into Tuesday evening. After below normal temperatures Tuesday and Tuesday night, temperatures again trend warmer Wednesday through Saturday, with generally dry conditions across the CWA. There may be some weak energy that clips far eastern NV on Wednesday, however any precipitation would be very light, with likely only a few light flurries over and near mts of eastern Elko and White Pine County's. && .AVIATION...Expect VFR conditions and light winds at all terminals through the next 24 hours. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 91/89/96
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 11:31 AM PST | Winter Weather Advisory | LKN | Elko, White Pine | 46 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.